Oral Levofloxacin-Induced Optic Neuritis Progressing in Loss of Vision


    loading  Checking for direct PDF access through Ovid

Abstract

This case report highlights a rare adverse drug reaction caused by levofloxacin, resulting in optic neuritis progressing into unilateral loss of vision. A 49-year-old male patient was diagnosed to suffer from left maxillary and ethmoid sinusitis and was only prescribed oral levofloxacin 500 mg tablets once daily for 5 days. Within a few minutes after taking the first dose of the drug, the patient experienced respiratory distress, dizziness, confusion with pain, and loss of color vision, followed by almost complete loss of vision in the right eye. The left eye was normal. After ophthalmologic examinations and investigations, he was diagnosed to suffer from optic neuritis, probably (according to Naranjo adverse drug reaction probability scale) induced by levofloxacin.

    loading  Loading Related Articles